Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 321, NWS Mobile, AL

August 29, 2021

NWS Mobile, AL issued this special marine warning at Aug 29, 2021, 1:21 PM CDT. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 1:21 PM CDT (18:21 UTC)
Expired
Aug 29, 2021, 3:15 PM CDT
In force
114 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3256 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

950 
WHUS54 KMOB 291821
SMWMOB
GMZ630-631-633-292015-
/O.NEW.KMOB.MA.W.0321.210829T1821Z-210829T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
121 PM CDT Sun Aug 29 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  North Mobile Bay...
  Perdido Bay Area...
  South Mobile Bay...

* Until 315 PM CDT.

* At 120 PM CDT, several strong bands of showers and thunderstorms 
  will continue to move across the warned area and produce gusty 
  winds through the morning. The movement of the storms is northwest 
  at 35 knots. 

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can create locally hazardous seas. Small 
           craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Arnica Bay, Lillian Bridge, Gaillard Island, Pinto Island, Big
  Lagoon, Bon Secour Bay, Middle Bay Light, Point Clear, Weeks Bay
  and Dog River Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CDT for southwestern
Alabama...northwestern Florida...and the adjacent coastal waters.

Move to safe harbor immediately as gusty winds and high waves are
expected.

&&

LAT...LON 3090 8791 3091 8790 3041 8791 3038 8784
      3046 8781 3036 8784 3031 8773 3051 8744
      3032 8732 3028 8812 3078 8807 3085 8798
      3085 8796 3067 8803 3067 8802 3075 8792
      3092 8796
TIME...MOT...LOC 1820Z 158DEG 70KT 3233 8893 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 29, 12:44 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 29, 12:44 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 PM CDT Sun Aug 29 2021

.NEAR TERM /Now Through Monday/...

Hurricane Ida is a dangerous category four hurricane and
made landfall along the southeast LA coast at noontime. As Ida
gains latitude, local impacts will increase. Outer spiral rain
bands rotating in off the Gulf will increase in magnitude and
coverage through the course of the day. Higher momentum air will
mix down in these bands likely to produce tropical storm force
wind gusts in the tropical storm warning area. Excessive rains
will increase the threat of flooding including river flooding.
Isolated tornadoes are a threat and forecasters are seeing
evidence of this in radar velocity couplets. Storm surge threat
will also increase. For all of the latest, specific information on
the multitude of impacts, please refer to the WFO Mobile Webpage
at weather.gov/mob
/10/16

&&

.AVIATION...
18Z issuance...Conditions across the forecast area at 17z rise from
low end MVFR/local IFR in heavy rain over southwestern portions of
the forecast area to VFR/local MVFR north of Highway 84/east of a
Wilcox County to Santa Rosa county line. East to southeast winds
varied from 20g40kt closer to Hurricane Ida to around 10 knots in
the general VFR areas. As Ida continues to move slowly inland
through the forecast, the lower conditions in the rainbands of Ida
will spread north along and west of a Wilcox to Santa Rosa county
line. Winds will shift to a general southerly, with 20g35kt west
of the above line, tapering down to 15g25kt east.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Monday night for ALZ051>053-059-
     261>266.

     Tropical Storm Warning for ALZ052-261>266.

     Wind Advisory until 10 PM CDT Monday for ALZ051-053-055-056-059.

     Storm Surge Warning for ALZ263>266.

     High Rip Current Risk through late Wednesday night for ALZ265-
     266.

     High Surf Warning until 7 AM CDT Tuesday for ALZ265-266.

     Flash Flood Watch through Tuesday morning for ALZ054>056.

FL...Flash Flood Watch through late Monday night for FLZ201>206.

     Wind Advisory until 10 PM CDT Monday for FLZ201>206.

     High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

     Coastal Flood Advisory until 7 PM CDT Monday for FLZ202-204-206.

     High Surf Warning until 7 AM CDT Tuesday for FLZ202-204-206.

MS...Flash Flood Watch through late Monday night for MSZ067-075-076-
     078-079.

     Tropical Storm Warning for MSZ067-075-076-078-079.

GM...Tropical Storm Warning for GMZ630>633-650-655-670-675.

     Small Craft Advisory until 3 PM CDT Tuesday for GMZ634>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 29, 9:26 AM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
926 AM CDT Sun Aug 29 2021

ALZ059-FLZ201-291515-
Escambia AL-Escambia Inland FL-
926 AM CDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of western Escambia and
northwestern Escambia Counties through 1015 AM CDT...

At 926 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Bratt, or 15 miles south of Atmore, moving
northwest at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atmore, McCullough, Bratt, I65 And CR 1, I65 And AL 113, I65 And AL
21 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3074 8753 3078 8754 3084 8762 3087 8764
      3096 8759 3100 8760 3100 8762 3120 8762
      3121 8730 3078 8737 3072 8748 3072 8750
TIME...MOT...LOC 1426Z 146DEG 45KT 3080 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 29, 10:03 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1003 AM CDT Sun Aug 29 2021

ALZ059-060-FLZ201>206-291630-
Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1003 AM CDT Sun Aug 29 2021

...Strong thunderstorms will impact portions of southern Escambia,
southern Covington, Okaloosa, Santa Rosa and Escambia Counties
through 1130 AM CDT...

At 1001 AM CDT, Doppler radar was tracking strong thunderstorms
along a band from Hurricane Ida. These bands will continue to move
northwest through the morning and produce gusty winds of 30 to 40
mph. Movement was northwest at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Gonzalez, Destin,
Eglin AFB, Atmore, Pace, Milton, Valparaiso, Brewton, Goulding and
Mary Esther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 700 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3033 8736 3067 8741 3087 8764 3117 8762
      3110 8629 3038 8640 3032 8721 3041 8666
      3037 8718 3044 8688 3060 8702 3045 8707
      3044 8709 3052 8710 3055 8713 3055 8712
      3058 8715 3033 8721
TIME...MOT...LOC 1501Z 151DEG 54KT 3038 8722 2992 8634

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Local storm report, Aug 29, 12:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1245 PM CDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TROPICAL STORM   EAST END OF DAUPHIN     30.25N 88.08W
08/29/2021                   GMZ631             AL   C-MAN STATION

            DPIA1 RECORDED A GUST OF 59 MPH. HIGHEST
            SUSTAINED WIND MEASURED SO FAR IS 43 MPH.

&&

JFB
Local storm report, Aug 29, 12:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1255 PM CDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     TROPICAL STORM   FORT MORGAN             30.23N 88.02W
08/29/2021                   BALDWIN            AL   C-MAN STATION

            FORT MORGAN C-MAN MEASURED A SUSTAINED WIND
            OF 53 MPH WITH A GUST TO 64 MPH. WIND
            MEASUREMENT TAKEN AT 118 FT.

&&

JFB
Local storm report, Aug 29, 1:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
108 PM CDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TROPICAL STORM   2 SSW BROOKLEY FIELD AS 30.58N 88.07W
08/29/2021                   MOBILE             AL   MESONET

            WEATHERFLOW STATION XBUC AT BUCCANEER YACHT
            CLUB MEASURED A 51 MPH WIND GUST.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 9:20 PM CDTSpecial Marine WarningMOB55 min
Aug 28, 9:51 PM CDTSevere Thunderstorm WarningMOBBaldwin39 min
Aug 28, 10:31 PM CDTSpecial Weather StatementMOBBaldwin, Mobile44 min
Aug 29, 1:30 AM CDTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more57 hr
Aug 29, 1:36 AM CDTSpecial Marine WarningMOB39 min
Aug 29, 4:14 AM CDTSpecial Marine WarningMOB13 min
Aug 29, 6:33 AM CDTSpecial Marine WarningMOB27 min
Aug 29, 6:40 AM CDTSpecial Marine WarningMOB50 min
Aug 29, 6:59 AM CDTSpecial Marine WarningMOB46 min
Aug 29, 7:25 AM CDTSpecial Marine WarningMOB50 min
Aug 29, 7:30 AM CDTTornado WarningMOBMobile30 min
Aug 29, 7:56 AM CDTTornado WarningMOBMobile25 min
Aug 29, 8:27 AM CDTSpecial Marine WarningMOB63 min
Aug 29, 8:41 AM CDTTornado WarningMOBBaldwin36 min
Aug 29, 9:16 AM CDTSpecial Marine WarningMOB119 min
Aug 29, 9:18 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 9:22 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 9:25 AM CDTSpecial Marine WarningMOB2 hr
Aug 29, 9:26 AM CDTSpecial Weather StatementMOBEscambia49 min
Aug 29, 10:03 AM CDTSpecial Weather StatementMOBEscambia87 min
Aug 29, 10:04 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington9 days
Aug 29, 10:11 AM CDTRiver Flood WarningMOBClarke, Washington21 days
Aug 29, 10:12 AM CDTRiver Flood WarningMOBMobile3 days
Aug 29, 10:14 AM CDTRiver Flood WarningMOBBaldwin5 days
Aug 29, 10:35 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 11:07 AM CDTSpecial Marine WarningMOB113 min
Aug 29, 11:11 AM CDTFlash Flood WarningMOBBaldwin6 hr
Aug 29, 11:25 AM CDTSpecial Marine WarningMOB2 hr
Aug 29, 11:59 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 29, 12:30 PM CDTTornado WarningMOBBaldwin27 min
Aug 29, 12:50 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 1:09 PM CDTSpecial Marine WarningMOB2 hr
Aug 29, 1:36 PM CDTFlash Flood WarningMOBMobile4 hr
Aug 29, 1:43 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Aug 29, 3:09 PM CDTSpecial Marine WarningMOB96 min
Aug 29, 3:35 PM CDTSpecial Marine WarningMOB40 min
Aug 29, 3:36 PM CDTSpecial Marine WarningMOB24 min
Aug 29, 3:45 PM CDTTornado WarningMOBBaldwin45 min
Aug 29, 4:15 PM CDTFlash Flood WarningMOBBaldwin6 hr
Aug 29, 12:53 AM CDTSpecial Weather StatementMOBSanta Rosa52 min
Aug 29, 1:27 AM CDTSpecial Weather StatementMOBEscambia48 min
Aug 29, 10:06 AM CDTFlash Flood WarningMOBEscambia6 hr
Aug 29, 1:46 PM CDTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa89 min
Aug 29, 4:28 PM CDTFlash Flood WarningMOBEscambia6 hr
Aug 29, 5:25 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Aug 29, 10:07 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Aug 29, 10:09 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days
Aug 29, 10:10 AM CDTRiver Flood WarningMOBPerry49 hr
Aug 29, 10:15 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne9 days

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.